Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

hi all,

I've started my Accutane treatment today. What I'm really worried about is my dry skin, which I've always had.

4 Questions -all responses are highly appreciated! :

1.) Does Accutane clear acne on oily skin better than "dry acne" or is it as fast and effective? I've heard that oily acne is easier to treat. I've had dry skin and acne all my life and all doctors said it's harder to treat....Any opinions??

2.) I've had bad irritations on my very sensitive skin from topical isotretinoin - I got like really really flaky, burning areas all over the place, peeling like crazy. Should I stop taking any cleansers for my face and just wash with water?

3.) I've had back acne for at least 7 years, but it stopped when I started taking birth control pills. However, about two months ago it came back as bad as never before. I haven't had bacne for 3 years! What the heck is going on?!?! Will Accutane help get rid of that mess on my back? God it hurts even when you just touch it!!!!

4.) This is what I've bought for the Accutane course, please tell me what you think (in regard to my dry and sensitive skin):

85% Aloe Vera lotion, chap sticks (all kinds from Blistex to Labello), a german Roche creme called Bepanthen with Dexpanthenol in it and some organic body wash from Capers (Canadian organic market) as well as Neutrogena oli-free moisturizer for sensitive skin.

Thanks for you time.

=D> Beat acne! =D>

Kath

Share this post


Link to post
Share on other sites

Hi there,

I'm not sure how much help I can be to you although I'm kinda in the same boat.

I only have mild acne but my derm has offered me roaccutane because it distresses me severly. I also have dry skin, its not that oily, I always have to use a moisteriser even now.

This concerns me about the accutane as well, but the way I see it is that the derm wouldnt prescribe it for me or you if they didnt think it would help.

You should mention it to him/her next time you see them. Or on the phone?

As for the cleansers, all you can do is see how it goes but I would highly recommend just using a very simple cleanser with no added ingredients and obviously a good moisteriser. Its still important to wash while on accutane, so I'd recommend trying this first before using just water. But again, maybe talk to your derm?

And finally, YES the accutane will help your bacne!! Accutane works all over your body, it will help clear up all your acne, it isn't selective.

Chin up Kath, you really should be on the road to clear skin!!! Regardless of your dry skin. But I really think your derm/doctor can reassure you of this better than we can, so give them a call!!

P.S, seeing as I might be in the same boat as you soon keep me posted on your progress!! Good Luck!

Share this post


Link to post
Share on other sites

Hi there,

thanks so much for your reply! It's good to know that I'm not the only one with dry skin on this board!! How long have you been on Accutane and how are you doing? When did it kick in?

I'm on 40mg/day, 120lbs. going for a 4 month course. My derm will up my dose after 4 weeks.

This is day 2. No side effects so far. However, I already started to be generous with the cremes and just added a new gel to my collection: 100% Aloe Vera.

peace,

kath

ps: any1 know about a detailed Accutane journal of some1 with dry skin??

Share this post


Link to post
Share on other sites

Hey,

I'm not on accutane yet. Going back to see my derm in 3 weeks, and have to have a blood test first (i hate needles!!!!!!!), then should hopefully go on it then if I still want to.

How bad is your acne?

Don't know about any dry-skin journals, but I'd be v.interested to know if you find one!

Share this post


Link to post
Share on other sites

Hi!

My acne ranges from non-existent to mild and moderate in the worst case. Most of the time it's moderate but then I have times where it even seems to vanish (well...for exactly three weeks during my summer vacation when my face is exposed to sun and sea water).

The problem is that it has been soo persistent for over 10 years now...Nothing seems to really work for me. Everytime I try a new topical, it works for a couple weeks, giving me hope and then they stop working and dry out my skin. It just never seems to go away..

How bout u?

Share this post


Link to post
Share on other sites

Yes I sound very similar to you.

My acne is only mild, and because I'm on minocycline sometimes my face looks pretty good. Almost verging on clear.

But its stubborn, its still not controllable and I've been on it about 8 months and I know I can't be on it forever. I'm also very worried about it coming back when I come off it which will probably happen!!

My skin is also sensitive and quite dry, so I can not tolerate benzoyl peroxide or other strong topicals.

My derm knows how much its affects me, and for this reason she's offered me roaccutane (UK name for accutane).

I'm going back to see her in 2-3 weeks to discuss it further, but sometimes I feel silly because my skin really isnt that bad. In fact, with make-up you can hardly see a thing.

My parents think I'm stupid for wanting to go on such a strong drug for such a minimal problem, but they don't know how much it gets to me.

When it is bad, it bothers me so so much. Like, majory depresses me.

I just want to be free of it.

Should I go for it anyway? Even though my skin isn't that bad? Would it do it more harm than good? Thanks!!

Share this post


Link to post
Share on other sites

We really seem to be in the same boat. Just like you I've tried everything, from otc to prescribed topicals and antibiotics. But it did more harm than good! My skin has always seemed become resistent to all the medications and always dried out.

Another thing that I noticed is that my pores got bigger and bigger over the years and brownish spots developed when I tanned - the medications seemed to do more harm than good!

This finally made me decide to go on Accutane. The medications did not only not help the acne, they actually messed up my skin! I simply couldn't take it anymore, even though my acne was (and still is) mild-moderate. If your acne bugs you like me, if you are as self conscious as I am and you just want to get rid of not only the acne itself but the constant thoughts about your looks, go for it even if it's mild!! You cannot take antibiotics for a long time, as you've already said, so Accutane might really be an option.

It's a hard decision, I know. I've been thinking about it since I heard of the drug about a year ago. I did a lot of research and frequently visited the boards. I know about the possible side effects but I'm just thinking positive and since I know that I'm young and 100% healthy, I'll be fine!

I've been suffering for over 10 yrs and no doctor or parents can ever imagine how you feel. Some of my friends don't even know I have acne because I'm a master in covering it up. But I know as soon as I take of the "mask", I look like a mess. At times, I don't even let my boyfriend touch my face which makes me feel so sad and angry too. I don't go swimming because water washes away the make up. I don't touch my face for as long as I'm in public just not to mess with the pimples and the make up no matter how bad it may itch after hours and hours...I have hard times wearing turtle necks or scarfs because my chin might rub on them and make the cover stick go away....When it's really bad, I make up excuses to not see my friends...arg, it's just no LIFE anymore, you know!

This is day 3 on Accutane, and so far I haven't experienced any side effects whatsoever. I've been moisturizing like crazy, though from the very beginning. I can't wait to see the drug kick in!

I'll keep you posted!

Kath

Share this post


Link to post
Share on other sites

hi. I also have mild acne. But I am so depressed about it. I have tried tetracyklin, which helped the 8 months I took it, and 6 months after. And then it returned. I started with the tetracyklin again, but this time it didn't help, so I got Erythromycin, but it's not working so well either. So I've started eating Diane (for 1,5 months). I have been thinking of roaccutane, because I really don't have much of a life when I have this acne. I don't want to be social and I just stay at home. And though it's only mild/moderate! and like u say, many of my friends don't see it because I cover it up so well! No one understands how huge this problem is. I don't think my derm will give me roaccutane, but I haven't asked. And I have only had acne for about 2 years. But it may take months before the bcp helps -if it does! I also have very sensitive skin and it's not oily. But therefor I always get red marks that takes ages to heal. The thing I am most worried about if I would get accutane is that if I have understood right it will make your skin thinner? I really don't want that because I have so thin skin from before.

You said that you feel some of the medications have made your skin worse. I feel that always when I eat antibiotics my skin get even more sensitive and more "red". and red marks fade slower. have any of you that experience?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×